Author + information
- Received August 10, 1982
- Revision received October 26, 1982
- Accepted October 26, 1982
- Published online March 1, 1983.
- Anton P.M. Gorgels, MD*,
- Henriette D.M. Beekman, MD,
- Pedro Brugada, MD,
- Willem R.M. Dassen, PhD,
- David A.B. Richards, FRACPa and
- Hein J.J. Wellens, MD, FACC
- ↵*Address for reprints: Anton P. M. Gorgels, MD, Department of Cardiology, Annadal Hospital, PO Box 1918, 6201 BX Maastricht, The Netherlands.
The effect of different modes of pacing on interval and configuration of the first postpacing QRS complex was studied during digitalis-induced ventricular tachycardia in the conscious dog. The effect of overdrive pacing was related to pacing rate; the longest pacing intervals resulted in prolongation of the first postpacing interval, while increasing the rate of overdrive pacing led to a progressive shortening of the first postpacing interval. When extrastimuli were introduced during fixed rate pacing, the duration of the first postpacing interval was found to be predominantly effected by the extrastimulus coupling interval. The importance of the last paced interval to the duration of the first postpacing cycle length was also observed when only a single or two extrastimuli were given. The duration of the first postpacing interval was found to be independent of the site of stimulation. In contrast, the configuration of the first postpacing QRS complex was found to be related to the site of pacing; the first postpacing QRS complex originated close to the site of stimulation independent of the configuration of the tachycardia. In conclusion, it was found that during digitalis-induced ventricular tachycardia 1) the first postpacing interval is mainly dependent on the interval of the last paced beat, 2) the length of the first postpacing interval is independent of the site of stimulation, but 3) the configuration of the first postpacing QRS complex is related to the site of stimulation. These findings may facilitate the understanding of complex ventricular arrhythmias observed during severe digitalis intoxication in human beings.
- Received August 10, 1982.
- Revision received October 26, 1982.
- Accepted October 26, 1982.
- American College of Cardiology Foundation